MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SCR BIORCI 9X30MM STRL BX 1; SCREW, FIXATION, BONE

SMITH & NEPHEW, INC. SCR BIORCI 9X30MM STRL BX 1; SCREW, FIXATION, BONE
Catalog Number 7207564
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/11/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that, during an unspecified surgery, the biorci screw broke while inserting in the tibia.It is unknown whether all fragments were retrieved from the patient.A back-up device was available to complete the procedure, but it is unknown if an additional bone hole had to be drilled.The surgery was not significantly delayed.The patient was not harmed.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
One sterile biorci ha 9x30mm screw reported on.Due to product unavailability, physical evaluation, full investigation and conclusions were not possible.Factors affecting device performance include: device ability, surgical ability and surgical site preparation according to instructions for use.Instructions for use confirms instructions, recommendations and precautionary statements for proper use of product.Influences that could compromise product integrity include: use of damaged or other than recommended prep instrument size and/or types.Not accounting for taper or larger head to body design.Entanglement with guide wire or other instrument causing tearing and fractures.Unexpected bone density/condition.Use of excess torque or force.Review of instruction for use documentation confirms instructions, precautionary statements and recommendations for proper use of product.Prep per the instructions for use recommendation is critical for ease of insertion and successful anchoring.Per instructions for use: ¿read these instructions completely prior to use.The starter must be utilized with the biorci screws to minimize screw breakage during insertion.It is the surgeon¿s responsibility to be familiar with the appropriate surgical techniques prior to use of this device.If using a 7 mm biorci screw with an 8 mm head, it is essential to use a stepped router during drilling in order to provide an adequate space for both the head of the screw and the graft.Excessive force should not be placed on the delivery instrument.Final product met specifications upon release to distribution.

Brand Name
SCR BIORCI 9X30MM STRL BX 1
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key9294047
Report Number1219602-2019-01388
Device Sequence Number2362416
Product Code HWC
UDI-Device Identifier03596010426260
UDI-Public03596010426260
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K992396
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/24/2023
Device Catalogue Number7207564
Device Lot Number50754825
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/13/2019
Supplement Date Received by Manufacturer12/06/2019
Initial Report FDA Received Date11/07/2019
Supplement Report FDA Received Date12/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1